MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGM343420
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient medical history includes but is not limited to: cancer, migraine clusters, hypertension, hyperlipidemia , copd, pancreatectomy, splenectomy, tonsillectomy, morphine allergy.Concomitant medical products: patient medications include but are not limited to: albuterol, hydrochlorothiazide 25mg q day, metoprolol 25mg q day, lisinopril 20m q day, asa 81mg q day, simvastin 40mg q day, mupirocin 2% ointment.As gore was unable to determine which device was involved in the event if any; additional device(s) implanted include: tgmr373715/(b)(4).According to the instructions for use (ifu) for the gore® tag® thoracic endoprosthesis; adverse events that may occur include, but are not limited to include: death.
 
Event or Problem Description
On (b)(6) 2020 this patient underwent endovascular treatment of a thoracic aortic aneurysm.Prior to implant two gore® tag® conformable thoracic stent graft with active control system (ctag ac) bypass of innominate artery, then bypass to left common carotid artery, then bypass to left subclavian artery were performed.After this was completed the surgeon planned to position a ctag ac (tgm343420) for a zone 1 proximal landing.Then extra corporal perfusion of head vessels, repair of ascending aorta utilizing a 32mm woven graft with distal anastomosis to proximal aspect of (tgm343420).Due to concerns of distal anastomosis hemostasis, the surgeon planned to bridge the anastomosis utilizing a second ctag ac (tgmr373715).The bypasses were successfully completed via median sternotomy.The surgeon gained arterial access via right common femoral artery and performed wire exchange for lunderquist double curve extra stiff wire and then a dsf2233 (lot s/n (b)(4)) was successfully and uneventfully inserted.Next angiographic imaging was acquired, and tgm343420 was successfully deployed for a zone 1 proximal landing.Surgeon opted to pre-position tgmr373715 within existing ctag graft.This was when cardiac arrhythmia was noted, and physician pulled the stiff wire back in an effort to resolve the arrhythmia.Numerous medications were administered, direct electric shock failed to convert the heart arrhythmia, manual compression of the heart, external pacing of the heart failed to produce sufficient circulating pressure.After a period of time without successful resolution, the resuscitative measures were halted.The patient expired intraprocedure.
 
Additional Manufacturer Narrative
E1, g3,4: additional information.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10706697
Report Number2017233-2020-01372
Device Sequence Number2960652
Product Code MIH
UDI-Device Identifier00733132646975
UDI-Public00733132646975
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2023
Device Model NumberTGM343420
Device Catalogue NumberTGM343420
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date05/26/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age76 YR
Patient Weight56